Citation: Anonymous. "Second-hand Hospitalization Report: An Experience with 5-MEO-AMT (exp32346)". Erowid.org. Mar 29, 2004. erowid.org/exp/32346
[Erowid Note: This is a second-hand report, and no contact information was provided, so we have been unable to confirm it or follow up with the author. It is our policy to try to verify any serious adverse reactions which people report, where possible. If the author reads this, please contact email@example.com.]
My son took an unknown quantity of 5-MEO-AMT at approx. 11 pm. At 3 am I was awakened by breaking glass. He had smashed all four windows in his room and was throwing items out the windows. He was repeating certain phrases over and over again...'where there is a beginning, there is an end', for example. When I tried to talk him into lying down, he became angry. He said 'I like blood' and picked up a piece of glass. I talked him into throwing the glass out the window and he picked up a screwdriver. He seemed incoherent and responded inappropriately...for example, he kept asking me 'are you ok?' (not hardly!!) Or, when I asked him to lie down or go to the hospital he would say 'I'm FINE!' and throw something at the window. We realized we were not able to ensure his safety and called the police and an ambulance. He resisted being moved and they hog-tied him to get him to the ambulance. He was treated with benzodiazapines. He had lost control of his bowels during transport. He spent 29 hours in the intensive care unit. At 7:00 that evening he was still under the influence...pupils dilated, acting irrational and having no memory of his actions during the window-breaking episode.
Now, 60 hours later, he does remember the episode but he is not yet home, as he is under a police hold in the psych ward. He appeared depressed, though he said he felt OK. He said he had gone to bed around midnight or so to 'sleep it off', probably after taking 400 mg of Seroquel. Two items of note: first, he might have taken a very large dose and second, he is taking prescribed psychoactive medication including SSRIs which, in my opinion (the doctors have said nothing about this) may have intensified or prolonged the impact of the drug. Please, kids, please please think about how your choices are going to affect the people who love you. I feel as if this experience has taken 15 years off my life.
COPYRIGHTS: All reports are copyright Erowid.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.